MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in (b)(6) "product leakage." "during administration of the anticancer drug in the chemotherapy room, liquid leakage from the infusion set connection was confirmed.We will also collect and send all unused items of the same lot as the two actual items.The patient has no infection / health hazard to patient: none / sample: available / batch: 21l07g8374.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Sample evaluation: received 2 used and contaminated capillary hub of introcan safety 3 pur 22g 0.9x25mm-ap without packaging.Cannula hub and protective cap were not returned for investigation.Returned with both used samples are extension set, presumably used together with the introcan safety.Also being returned are 185 unused samples in original packaging.Lot number printed on returned peel pack are 21l07g8374 and material# 4251128-03.Visual inspection: result: all samples were taken for visual inspection and observed 13 pieces of sample exhibits damage on the catheter hub luer.Leakage test: the 13 pcs sample with damage on the catheter hub luer were tested for air tightness leakage test according to test method.Result: 2 pcs sample failed the test.Extension tube set verification: 2 pcs sample which have failed the air tightness leakage test was tested for liquid tightness test 300kpa/30s (3bar/30s) by using the returned extension tube set.Results: 2 pcs tested - 1 pcs failed.Root cause analysis: the possible cause of the dent luer could be due to slightly bent or slanted septum opener pin during the assembly of catheter hub to cannula hub.During simulation, the defect was able to be reproduced.Another possible cause is bigger opening of septum opener pin towards the catheter hub luer and during simulation, the defect was able to be reproduced.Correction: daily checking for valve opener pin condition at the concerned machine and to record in process card.Additional containment action to refer to capa.This complaint is confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14577796
Report Number9610825-2022-00211
Device Sequence Number5065375
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251128-03
Device Lot Number21L07G8374
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown